Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 10, 2020, 7:36 PM CDT for Crane County, Pecos County, Upton County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2020, 7:36 PM CDT (00:36 UTC)
- Expired
- Apr 10, 2020, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crane County, TX, Pecos County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 93 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.2
The text
As transmitted.
519
WGUS54 KMAF 110036
FFWMAF
TXC103-371-461-110300-
/O.NEW.KMAF.FF.W.0004.200411T0036Z-200411T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
736 PM CDT Fri Apr 10 2020
The National Weather Service in Midland has issued a
* Flash Flood Warning for...
North central Pecos County in southwestern Texas...
Southeastern Crane County in western Texas...
Southwestern Upton County in western Texas...
* Until 1000 PM CDT.
* At 734 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimates up to two
inches of rain have already fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Highway 67 between McCamey and Rankin, Upton County Airport,
Girvin and King Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3109 10237 3108 10237 3106 10232 3105 10232
3103 10281 3127 10284 3135 10197 3108 10189
FLASH FLOOD...RADAR INDICATED
$$
491 follow-up statement
073
WGUS74 KMAF 110234
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
934 PM CDT Fri Apr 10 2020
TXC103-371-461-110300-
/O.CON.KMAF.FF.W.0004.000000T0000Z-200411T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pecos TX-Crane TX-Upton TX-
934 PM CDT Fri Apr 10 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL PECOS...SOUTHEASTERN CRANE AND SOUTHWESTERN UPTON
COUNTIES...
At 930 PM CDT, Doppler radar indicated thunderstorms that earlier
produced heavy rain across the warned area have exited. Radar
estimated that up to two inches of rain fell in the area of Highway
67 between McCamey and Rankin.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, highways, streets as
well as other drainage and low lying areas.
Some locations that will experience flooding include...
rural areas between McCamey and Rankin along near Highway 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3109 10237 3108 10237 3106 10232 3105 10232
3103 10281 3127 10284 3135 10197 3108 10189
FLASH FLOOD...RADAR INDICATED
$$
49What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 6:35 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 10, 6:35 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
635 PM CDT Fri Apr 10 2020
.DISCUSSION...
Please see the 00Z aviation discussion below.
&&
.AVIATION...
Primary concern this forecast period are thunderstorms ongoing at
issuance. Have included TEMPO mention this evening and INK and MAF
where confidence is highest, with MVFR conditions in heavy rain
possible, along with erratic gusty winds, frequent lightning, and
hail. There may be additional storms overnight (after 06-08Z) that
affect MAF/INK, however uncertainty precludes inclusion at this
time. MVFR cigs also look to return late tonight at MAF/INK/HOB,
with conditions not expected to improve until mid-morning
Saturday. Winds will shift to the west by 15-16Z, with gusts up to
around 30kt possible through the afternoon, and VFR conditions
prevailing areawide thereafter.
&&
.PREV DISCUSSION... /issued 227 PM CDT Fri Apr 10 2020/
DISCUSSION...
Upper low over Srn CA this morning will wobble eastward this
afternoon and evening moving into AZ Saturday and NM Saturday night.
The low will moving across W TX Sunday and quickly pass onto the
Central Plains. After this low moves east a broad trough will
remain over the center of the country and continue to reform through
the middle of next week.
Have had showers and a few storms over SE NM and the Trans Pecos
today... expecting these to increase in coverage this afternoon and
evening. Also could see some of these develop into severe storms.
SPC has a slight risk of severe storms through tonight for much of
the Permian Basin and Trans Pecos. Supercell storms will be
possible with all severe weather threats... especially for storms
coming off the Davis Mountains. Most of the storms will be moving
east of the area Saturday but could have some lingering storms over
the Eastern Permian Basin in the morning.
Temperatures tonight should be above normal with increasing cloud
cover. Will be warmer Saturday with a west wind pushing highs into
the 80s. Late Sunday a strong cold front will blow into the area
with a gusty north wind... could see a light late season freeze
Monday morning and Tuesday morning over portions of Lea... Gaines...
and Dawson counties. Highs Monday and Tuesday will be well below
normal with highs in the 50s north... 60s central... and 70s south.
Have upgraded the High Wind Watch for the Guadalupe and Delaware
Mountains Saturday to a warning as high wind expected with the.
approach of the upper low. Have also issued a High Wind Watch
Sunday for the same area as guidance trying to indicate a secondary
high wind event on the backside of the upper trough.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 57 83 52 76 / 70 30 10 0
Carlsbad 50 80 51 79 / 20 0 0 0
Dryden 65 92 57 89 / 30 0 20 0
Fort Stockton 60 85 54 78 / 40 0 10 0
Guadalupe Pass 49 68 42 67 / 10 0 0 0
Hobbs 53 78 47 75 / 40 0 0 0
Marfa 42 75 41 72 / 10 0 0 0
Midland Intl Airport 58 85 52 79 / 60 10 10 0
Odessa 58 85 52 78 / 60 10 10 0
Wink 56 85 51 81 / 50 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from noon Saturday to midnight MDT Saturday
night for Guadalupe Mountains of Eddy County.
High Wind Watch from Sunday morning through Sunday afternoon for
Guadalupe Mountains of Eddy County.
TX...High Wind Warning from noon Saturday to midnight MDT Saturday
night for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
High Wind Watch from Sunday morning through Sunday afternoon for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
&&
49/84Hazardous weather outlook, Apr 10, 3:37 PM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 337 PM CDT Fri Apr 10 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-112045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 337 PM CDT Fri Apr 10 2020 /237 PM MDT Fri Apr 10 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms are possible through tonight across the Permian Basin and Trans Pecos region of west Texas. Large hail and damaging winds will be the main severe weather threat... but isolated tornadoes are possible. In addition the stronger storms will be capable of producing brief heavy rainfall and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong to severe thunderstorms will be possible mainly Saturday morning across the eastern Permian Basin. Large hail and damaging winds will be the main severe weather threat. A High Wind Warning is in effect for the Guadalupe and Delaware Mountains Saturday afternoon and evening. A High Wind Watch is in effect for the Guadalupe and Delaware Mountains Sunday. A strong cold front will move through the region on Sunday with gusty northerly winds likely behind the front. A light freeze will be possible over the northwest Permian Basin and northern Lea county, in southeast New Mexico Monday morning as temperatures fall rapidly behind the front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or this evening especially across the Trans Pecos and western Permian Basin of west Texas. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 10, 5:49 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
549 PM CDT Fri Apr 10 2020
TXZ067-274-102330-
Ward TX-Reeves County Plains TX-
549 PM CDT Fri Apr 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL REEVES AND CENTRAL
WARD COUNTIES UNTIL 630 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Pyote, or 18 miles east of Pecos, moving north at 20
mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pyote, Wickett and B F Goodrich Testing Track.
This includes Interstate 20 between mile markers 57 and 76.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western and southwestern Texas.
LAT...LON 3165 10325 3165 10322 3159 10295 3128 10310
3125 10312 3130 10331
TIME...MOT...LOC 2249Z 195DEG 15KT 3135 10319Local storm report, Apr 10, 6:33 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
633 PM CDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL PYOTE 31.54N 103.12W
04/10/2020 E1.00 INCH WARD TX PUBLIC
&&
SAMANTHA.ZUBERLocal storm report, Apr 10, 6:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
658 PM CDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 5 W ODESSA 31.85N 102.45W
04/10/2020 E1.00 INCH Ector TX PUBLIC
REPORT RELAYED BY LOCAL MEDIA
&&
JULIE.PHILLIPSONSpecial weather statement, Apr 10, 7:02 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
702 PM CDT Fri Apr 10 2020
TXZ067-068-110045-
Crane TX-Ward TX-
702 PM CDT Fri Apr 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WARD AND NORTHERN
CRANE COUNTIES UNTIL 745 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Grandfalls, or 12 miles southeast of Monahans,
moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central Ward
and northern Crane Counties.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.
LAT...LON 3133 10238 3135 10284 3156 10285 3165 10246
3165 10243
TIME...MOT...LOC 0001Z 257DEG 23KT 3145 10274Special weather statement, Apr 10, 7:30 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 730 PM CDT Fri Apr 10 2020 TXZ050-060-061-110115- Andrews TX-Ector TX-Winkler TX- 730 PM CDT Fri Apr 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ECTOR...WESTERN ANDREWS AND NORTHEASTERN WINKLER COUNTIES UNTIL 815 PM CDT... At 730 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Goldsmith, or 22 miles northeast of Kermit, moving north at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Goldsmith and Frankel City. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for western Texas. LAT...LON 3197 10262 3195 10294 3241 10297 3243 10257 TIME...MOT...LOC 0030Z 188DEG 25KT 3206 10280
Local storm report, Apr 10, 7:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
736 PM CDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 5 E MCCAMEY 31.13N 102.13W
04/10/2020 E1.00 INCH Upton TX FIRE DEPT/RESCUE
&&
SAMANTHA.ZUBERThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:02 PM CDT | Special Weather Statement | MAF | Crane | 43 min |
| Apr 10, 7:26 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Martin | 64 min |
| Apr 10, 7:30 PM CDT | Special Weather Statement | MAF | Andrews | 45 min |
| Apr 10, 7:49 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 56 min |
| Apr 10, 7:53 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 67 min |
| Apr 10, 8:19 PM CDT | Special Weather Statement | MAF | Borden | 26 min |
| Apr 10, 8:36 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 42 min |
| Apr 10, 9:45 PM CDT | Special Weather Statement | MAF | Ector | 45 min |
| Apr 10, 10:17 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 58 min |
| Apr 10, 10:30 PM CDT | Special Weather Statement | MAF | Martin | 45 min |
| Apr 10, 10:44 PM CDT | Areal Flood Advisory | MAF | Crane, Ector, Midland, Upton | 2 hr |
| Apr 10, 10:57 PM CDT | Severe Thunderstorm Warning | MAF | Midland, Upton | 63 min |
| Apr 10, 11:52 PM CDT | Special Weather Statement | MAF | Glasscock | 53 min |
| Apr 11, 3:45 AM CDT | Freeze Watch | MAF | Dawson, Gaines | 24 hr |
| Apr 11, 3:02 PM CDT | Special Weather Statement | MAF | Scurry | 43 min |
| Apr 11, 4:47 PM CDT | Special Weather Statement | MAF | Reagan | 43 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.